Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 9, 2011, 10:58 PM CDT for Cerro Gordo County, Worth County, Iowa. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 10:58 PM CDT (03:58 UTC)
- Expired
- Apr 9, 2011, 11:23 PM CDT
- In force
- 25 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Cerro Gordo County, IA, Worth County, IA
The radar
The Minneapolis radar (KMPX), 162 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 11:00 PM CDT | HAIL 0.88 | 2 Se Northwood, IA | |
| Apr 9, 11:24 PM CDT | HAIL 0.88 | Carpenter, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 5:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
399
WUUS53 KDMX 100358
SVRDMX
IAC033-195-100430-
/O.NEW.KDMX.SV.W.0034.110410T0358Z-110410T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1058 PM CDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
WORTH COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 1130 PM CDT
* AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MANLY...OR 14 MILES NORTH OF MASON
CITY...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTHWOOD AND GRAFTON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 205 AND 215.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4350 9301 4332 9302 4319 9328 4342 9341
4351 9322 4350 9303
TIME...MOT...LOC 0358Z 235DEG 28KT 4337 9319
WIND...HAIL <50MPH 1.50IN
$$2 follow-up statements
987
WWUS53 KDMX 100412
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1112 PM CDT SAT APR 9 2011
IAC033-100422-
/O.CAN.KDMX.SV.W.0034.000000T0000Z-110410T0430Z/
CERRO GORDO IA-
1112 PM CDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CERRO GORDO
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4350 9301 4332 9302 4327 9312 4326 9315
4326 9317 4334 9326 4351 9322 4351 9316
TIME...MOT...LOC 0412Z 249DEG 37KT 4331 9308
$$
IAC195-100430-
/O.CON.KDMX.SV.W.0034.000000T0000Z-110410T0430Z/
WORTH IA-
1112 PM CDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WORTH
COUNTY UNTIL 1130 PM CDT...
AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MANLY...OR 11 MILES NORTH OF MASON
CITY...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
GRAFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
&&
LAT...LON 4350 9301 4332 9302 4327 9312 4326 9315
4326 9317 4334 9326 4351 9322 4351 9316
TIME...MOT...LOC 0412Z 249DEG 37KT 4331 9308
WIND...HAIL <50MPH 1.50IN
$$805
WWUS53 KDMX 100423
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT SAT APR 9 2011
IAC195-100433-
/O.CAN.KDMX.SV.W.0034.000000T0000Z-110410T0430Z/
WORTH IA-
1123 PM CDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WORTH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4350 9301 4332 9302 4327 9312 4326 9315
4326 9317 4334 9326 4351 9322 4351 9316
TIME...MOT...LOC 0423Z 235DEG 28KT 4348 9297
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:30 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 9, 6:30 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 630 PM CDT SAT APR 9 2011 ...SEVERE WEATHER LIKELY TONIGHT AND SUNDAY OVER PORTIONS OF CENTRAL IOWA... .SHORT TERM /TONIGHT/... CONCERNS REMAIN SEVERE WEATHER. MODELS CONTINUE TO FOCUS DEVELOPMENT WEST NORTHWEST THIS EVENING WITH INTENSIFICATION EXPECTED DURING THE EVENING HOURS. WARM FRONT SHOULD LIFT TO NEAR US 20 OVER THE NEXT FEW HOURS. EXPECTING SFC MOISTURE CONVERGENCE OVER EASTERN NEBRASKA/WESTERN IA TO ACT AS INITIATION ZONE AND ALSO AS AREA WHICH SHOULD INTENSIFY AS EVENING CONTINUES. DISCRETE SUPERCELLS SHOULD CONGEAL INTO AN AREA OF SUPERCELLS/STORMS ALONG THE WARM FRONTAL BOUNDARY. CORFIDI VECTORS SUGGEST AN EAST/SOUTHEAST PROGRESSION ALONG THE BOUNDARY THROUGH THE NIGHT. WITH SFC HELICITY REMAINING FAVORABLE ALONG THE BOUNDARY AND DYNAMICS STRONG...STORMS SHOULD HAVE LITTLE TROUBLE BEING MAINTAINED OVERNIGHT....ESPECIALLY NORTH. LOWS WILL REMAIN RATHER WARM IN THE MID 60S SOUTH AND MID TO UPPER 50S NORTH...CLOSER TO THE WET BULB TEMPS THERE. WINDS OVERNIGHT WILL REMAIN BRISK WITH SOUTH WINDS AT 15 TO 25 GUSTS TO 30 MPH OR HIGHER AT TIMES. .LONG TERM /SUNDAY THROUGH SATURDAY/...MAIN FORECAST CONCERN IS WITH STRONG TROUGH AND SURFACE LOW PRESSURE SYSTEM TO PUNCH ACROSS THE STATE ON SUNDAY. MODELS IN DECENT AGREEMENT WITH TIMING OF SURFACE LOW AND COLD FRONT TOMORROW. LEANED TOWARD A BLEND OF GFS/SREF TOMORROW INTO MONDAY...THEN MAINLY ECMWF/GFS TUESDAY THROUGH THE END OF THE WEEK. SUNDAY...MODELS ARE MUCH QUICKER IN PUSHING DRY LINE EAST AND PUTTING MUCH OF THE FORECAST AREA IN THE DRY SLOT SUNDAY. INSTABILITY INCREASES ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA AND STORMS LOOK TO QUICKLY DEVELOP PAST 18Z. HAVE HIGHEST POPS ACROSS THE EAST TO NORTHEAST WHERE THE LATEST DAY 2 MODERATE RISK IS LOCATED. FAIRLY SHARP GRADIENT WITH POPS TOMORROW AS WITH THE DRY SLOT PUNCHING IN AHEAD OF THE COLD FRONT. FROPA LOOKS TO BE LATE AFTERNOON TO EARLY EVENING AND WINDS BEHIND FRONT ARE LIKELY TO BE STRONG. VERY TIGHT PRESSURE GRADIENT AND GOOD PUNCH OF POTENTIAL VORTICITY ADVECTION DIRECTLY BEHIND THE FRONT AND SO INCREASED WINDS DURING THE AFTERNOON AND EVENING HOURS SUNDAY TO REFLECT THIS TREND. COULD SEE SOME GUSTS TO NEAR 45-50KTS SUNDAY AFTERNOON WITH AT 850MB RANGING CLOSE TO 60KTS. MONDAY...ANOTHER STRONG WINDY DAY IS FORECAST WITH WINDS ATOP THE MIXED LAYER AROUND 30-40KTS AND LIKELY WILL MIX DOWN THROUGH THE AFTERNOON HOURS BEFORE DECOUPLING BY 23Z OR SO. KEPT WITH THE LIGHT RAIN IN THE CAA REGIME OVERNIGHT SUNDAY INTO MONDAY MORNING ACROSS NORTHERN IOWA...WHERE SOME LOW LEVEL MOISTURE RETURNS ALONG WITH SOME SOME WEAK LIFT. TUESDAY INTO WEDNESDAY...SURFACE HIGH PRESSURE BUILDS INTO THE REGION ON TUESDAY AND PROVIDES A DRY AND MILD DAY FOR TUESDAY. A WEAK UPPER LEVEL SHORTWAVE RIDES UP ALONG THE RIDGE DURING THE DAY WEDNESDAY AND PROVIDES A DECENT SHOT OF POPS ACROSS THE NORTH WEDNESDAY AFTERNOON INTO THE EVENING. NOT IMPRESSED WITH ANY SEVERE WEATHER PARAMETERS...BUT THERE IS AT LEAST SOME WEAK ELEVATED INSTABILITY WITH THIS SYSTEM AND MENTIONED THUNDER WEDNESDAY NIGHT. THURSDAY INTO SATURDAY...LATEST GFS/ECMWF ARE IN DECENT AGREEMENT WITH STRONG CLOSE UPPER LOW LATE THURSDAY INTO FRIDAY. ECMWF IS FURTHER SOUTH THAN GFS BUT ARE IN FAIR AGREEMENT FOR BEING DAY 7. HAVE MENTION OF SLIGHT POPS FRIDAY NIGHT INTO SATURDAY ON THE BACKSIDE OF THIS NEXT UPPER LOW LATE IN THE WEEK. && .AVIATION... WARM FRONT EXTENDS FROM KDNS TO NEAR KMCW AT 2330Z AND WILL CONTINUE TO LIFT NORTH INTO MN. STORMS ARE FIRING IN ERN NEB AHEAD OF A DRY LINE AND THESE STORMS WILL QUICKLY LIFT OFF TO THE NORTHEAST. THESE STORMS WILL ALSO QUICKLY BECOME SEVERE PRODUCING STRONG WIND GUSTS AND LARGE HAIL. THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THIS WILL LIFT NORTHEAST OVERNIGHT AND THROUGH SUNDAY DRAGGING A COLD FRONT ACROSS THE TAF LOCATIONS. STRONG STORMS WILL ONCE AGAIN DEVELOP SUNDAY MORNING INTO THE AFTERNOON AS THE FRONT PUSHES ACROSS THE STATE. WINDS BEHIND THE FRONT WILL INCREASE DRAMATICALLY OUT OF THE WEST OR SOUTHWEST AT 28G38KTS. THE WIND WILL SHIFT TO THE NORTHWEST AFTER THE TAF PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...KLP AVIATION...FAB
Hazardous weather outlook, Apr 9, 5:07 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 507 PM CDT SAT APR 9 2011 IAZ004>007-015>017-023>028-033>039-044>048-057>059-101715- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- 507 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS NORTHERN IOWA. A MODERATE RISK OF SEVERE WEATHER EXISTS IN NORTHERN AND CENTRAL IOWA DURING THIS TIME. THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL EXIST FOR THE AREA...ESPECIALLY THIS EVENING. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE ON SUNDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35. THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE PASSAGE OF THE DRY LINE DURING THE MID TO LATE AFTERNOON HOURS. AT THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON THROUGH EARLY EVENING. STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF 45 MPH. .SPOTTER INFORMATION STATEMENT... AN EMERGENCY MANAGERS WEBINAR IS SCHEDULED FOR 230 PM TODAY...TO DISCUSS THE SEVERE WEATHER POTENTIAL FOR THIS EVENING THROUGH SUNDAY. SPOTTER ACTIVATION IS EXPECTED THIS EVENING AND AGAIN ON SUNDAY AFTERNOON. IAZ050-062-075-086-097-101715- TAMA-POWESHIEK-MAHASKA-WAPELLO-DAVIS- 507 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT DEVELOPMENT OF SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT... ESPECIALLY NORTH OF HIGHWAY 30 WHERE A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MODERATE RISK FOR SEVERE WEATHER EXISTS SUNDAY AFTERNOON INTO THE EARLY EVENING. STRONG AND POTENTIALLY LONG TRACKED TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE ALL POSSIBLE. THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE PASSAGE OF THE DRYLINE DURING THE MID TO LATE AFTERNOON HOURS. AT THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON THROUGH EARLY EVENING. STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF 45 MPH. .SPOTTER INFORMATION STATEMENT... AN EMERGENCY MANAGERS WEBINAR IS SCHEDULED FOR 230 PM TODAY...TO DISCUSS THE SEVERE WEATHER POTENTIAL FOR THIS EVENING THROUGH SUNDAY. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AND AGAIN ON SUNDAY AFTERNOON. IAZ049-060-061-070>074-081>085-092>096-101715- MARSHALL-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION- CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- 507 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT WITH A SLIGHT RISK OF SEVERE WEATHER...MAINLY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 80. LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS TONIGHT WITH A FEW TORNADOES POSSIBLE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ON SUNDAY. THE THREAT FOR A FEW TORNADOES...LARGE HAIL AND DAMAGING WINDS CONTINUES FOR SUNDAY AFTERNOON...ESPECIALLY FOR LOCATIONS EAST OF I-35. THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE PASSAGE OF THE DRYLINE DURING THE MID TO LATE AFTERNOON HOURS. AT THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON THROUGH EARLY EVENING. STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF 45 MPH. .SPOTTER INFORMATION STATEMENT... AN EMERGENCY MANAGERS WEBINAR IS SCHEDULED FOR 230 PM TODAY...TO DISCUSS THE SEVERE WEATHER POTENTIAL FOR THIS EVENING THROUGH SUNDAY. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT AND AGAIN ON SUNDAY AFTERNOON. REV
In the hours before
Local storm report, Apr 9, 10:08 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1008 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 2 ESE LAURENS 42.83N 94.80W
04/09/2011 E1.00 INCH POCAHONTAS IA TRAINED SPOTTER
&&
RHATTEBELocal storm report, Apr 9, 10:11 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1011 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL 1 NW POCAHONTAS 42.75N 94.68W
04/09/2011 E1.50 INCH POCAHONTAS IA TRAINED SPOTTER
&&
RHATTEBELocal storm report, Apr 9, 10:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1012 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 5 ENE NEMAHA 42.54N 94.99W
04/09/2011 SAC IA STORM CHASER
POWER LINES DOWN...HOUSE DAMAGED. GAS LEAKING. LIKELY
TORNADO DAMAGE.
&&
SMALLLocal storm report, Apr 9, 10:17 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1017 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TORNADO 1 W POCAHONTAS 42.74N 94.69W
04/09/2011 POCAHONTAS IA STORM CHASER
LARGE WEDGE TORNADO IN PROGRESS.
&&
SMALLLocal storm report, Apr 9, 10:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1052 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TORNADO EARLY 42.46N 95.15W
04/09/2011 SAC IA TRAINED SPOTTER
MULTIPLE ROOFS RIPPED OFF HOMES...EXTENSIVE HOUSE
DAMAGE...AND LARGE TREES DOWN
&&
RHATTEBELocal storm report, Apr 9, 10:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1053 PM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TORNADO 1 NE POCAHONTAS 42.75N 94.65W
04/09/2011 POCAHONTAS IA TRAINED SPOTTER
POWER SURGES
&&
RHATTEBEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:09 PM CDT | Tornado Warning | DMX | Crawford | 51 min |
| Apr 9, 7:58 PM CDT | Tornado Warning | DMX | Sac | 47 min |
| Apr 9, 8:23 PM CDT | Tornado Warning | DMX | Sac | 22 min |
| Apr 9, 8:41 PM CDT | Tornado Warning | DMX | Sac | 34 min |
| Apr 9, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Palo Alto | 33 min |
| Apr 9, 9:11 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Sac | 49 min |
| Apr 9, 9:19 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 26 min |
| Apr 9, 9:48 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 42 min |
| Apr 9, 9:55 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 35 min |
| Apr 9, 10:12 PM CDT | Tornado Warning | DMX | Hancock, Kossuth | 33 min |
| Apr 9, 10:18 PM CDT | Tornado Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 42 min |
| Apr 9, 10:22 PM CDT | Tornado Warning | DMX | Pocahontas | 38 min |
| Apr 9, 10:28 PM CDT | Tornado Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 47 min |
| Apr 9, 10:54 PM CDT | Tornado Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 51 min |
| Apr 9, 11:11 PM CDT | Tornado Warning | DMX | Kossuth, Palo Alto | 12 min |
| Apr 9, 11:24 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 36 min |
| Apr 9, 11:29 PM CDT | Tornado Warning | DMX | Hancock, Kossuth, Winnebago | 33 min |
| Apr 9, 11:36 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 39 min |
| Apr 9, 11:41 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 49 min |
| Apr 9, 11:55 PM CDT | Tornado Warning | DMX | Kossuth, Palo Alto | 35 min |
| Apr 9, 11:58 PM CDT | Severe Thunderstorm Warning | DMX | Winnebago, Worth | 32 min |
| Apr 10, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 31 min |
| Apr 10, 12:53 AM CDT | Severe Thunderstorm Warning | DMX | Worth | 22 min |
| Apr 10, 1:07 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 38 min |
| Apr 10, 1:38 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 52 min |
| Apr 10, 3:54 AM CDT | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 33 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.